Alert archive / Michigan / Gale Watches in 2016

Gale Watch 9, NWS Gaylord, MI

October 30, 2016

NWS Gaylord, MI issued this gale watch at Oct 30, 2016, 3:47 AM EDT. It took effect at Oct 31, 2016, 8:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 30, 2016, 3:47 AM EDT (07:47 UTC)
In effect from
Oct 31, 2016, 8:00 PM EDT
Expired
Oct 30, 2016, 3:45 PM EDT
In force
Issued by
NWS Gaylord, MI

The text

As transmitted.

684 
WHUS73 KAPX 300747
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
347 AM EDT SUN OCT 30 2016

LMZ341-345-346-301600-
/O.NEW.KAPX.GL.A.0009.161101T0000Z-161101T1200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
347 AM EDT SUN OCT 30 2016

...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


WEATHER.GOV/GAYLORD
2 follow-up statements
224 
WHUS73 KAPX 301415
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1015 AM EDT SUN OCT 30 2016

LMZ341-345-346-302215-
/O.CON.KAPX.GL.A.0009.161101T0000Z-161101T1200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1015 AM EDT SUN OCT 30 2016

...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

A GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


WEATHER.GOV/GAYLORD
928 
WHUS73 KAPX 301945
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EDT SUN OCT 30 2016

LMZ341-345-346-310400-
/O.UPG.KAPX.GL.A.0009.161101T0000Z-161101T1200Z/
/O.NEW.KAPX.GL.W.0025.161031T2200Z-161101T1200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
345 PM EDT SUN OCT 30 2016

...GALE WARNING IN EFFECT FROM 6 PM MONDAY TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM MONDAY TO 8 AM EDT
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ342-344-310400-
/O.NEW.KAPX.GL.W.0025.161031T2200Z-161101T1200Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
345 PM EDT SUN OCT 30 2016

...GALE WARNING IN EFFECT FROM 6 PM MONDAY TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM MONDAY TO 8 AM EDT
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Oct 30, 2:39 AM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Oct 30, 2:39 AM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
239 AM EDT Sun Oct 30 2016

.SHORT TERM...(Today and tonight)
Issued at 238 AM EDT Sun Oct 30 2016

High impact weather potential: None.

Pattern synopsis and forecast:

Shallow troughing aloft working across the western Great Lakes this
morning, north of a frontal boundary across far srn lower Michigan.
A corridor of deeper moisture is associated with some right entrance
region jet dynamics and deep layer frontogenesis, and resulting in a
band of mainly light rain showers from the GTV Bay region through a
good chunk of NE lower. Meanwhile, the low level air mass continues
to cool from north to south, and despite somewhat shallow moisture
under an inversion, starting to see some light returns on MQT radar,
as well as Rogers City ob showing light rains. These areas is where
the scale has been tipped for sufficient overlake instability to get
the lake effect machine started again. Further upstream across the
Dakotas, high pressure was centered.

The band of showers across the srn CWA will depart by daybreak,
along with it's forcing. The low level air mass will continue to
cool, and sufficient overlake instability develops across the
remainder of the CWA. The flow regime will be north, then NW later
today. This event looks similar to the last couple of times we got
lake effect rain showers, minimal moisture, but still light showers
develop (since lake effect creates it's own environment and does
what it wants). Expanded these flow regimes to be impacted with
light rain. Skies to continue to be rather cloudy today with this
moisture stuck under the inversion, which is quite prominent on the
00Z APX sounding.

Winds go light tonight with moisture flux limited, and any remnant
lake effect pushing out mid lake. Temperatures also start rising in
lower level WAA, eating away at the lower level stratocumulus. All
signs of ending lake effect. Should start to see at least some
partial clearing.

.LONG TERM...(Monday through Saturday)
Issued at 238 AM EDT Sun Oct 30 2016

Monday and Tuesday...Mainly dry to begin the upcoming work week with
seasonal temperatures...with otherwise warming temperatures
and increasing chances for rain on Tuesday.

At upper levels...weak broad ridging will develop over the upper
Midwest and Great Lakes into Tuesday in advance of a weak 500mb low
moving over Ontario and into Quebec. 850mb temperatures in this
pattern will warm from between -2c and -4c early Monday...to between
9c and 12c Tuesday. This pattern will generate nearly seasonal high
temperatures in the 50s Monday across northern Michigan...before
warming to well above normal readings in the 60s on Tuesday.

At the surface...a large area of high pressure will be centered over
the eastern Great Lakes early Monday...while a storm system becomes
better organized over the northern Plains. The plains system is
progged to lift northeast into James Bay Tuesday night while the
associated cold front pushes over nrn Michigan. 850/700mb qvectors
show the best convergence associated with this feature actually
pushing north of Lake Superior while weaker forcing influences
northern Michigan between 00z and 12z Tues. Overall will continue
the dry fcst trend across the cwa through Monday evening...with rain
showers overspreading northern Michigan Monday night and early
Tuesday.

Wednesday through Saturday...will trend slightly above normal and
mainly dry through the period. At upper lvls...a fairly progressive
flow will be evident across the country through the period with
largely zonal flow Wednesday...trending toward a strong upper ridge
over the wrn two thirds of the country Friday while a 500mb low
strengthens over quebec and New England states Saturday. Overall
850mb temps in this pattern remain fairly uniform between 6c and
8c...generating afternoon high temps in the mid 50s across northern
Michigan. Much of the forecast period will be dominated by high
pressure into the upcoming weekend...generating mainly dry conds
over northern Michigan. The only real chance for rain will be
Wednesday...as a weakly organized system in the central Plains lifts
into the southern Great Lakes.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday)
Issued at 1142 PM EDT Sat Oct 29 2016

Band of deep moisture tied to mid level wave passing across
the area tonight. Expect some light rain/sprinkles to impact the
Taf locations, but should be of little consequence. Bigger story
will be maintenance/return of mvfr overcast, which looks to continue
into at least the first half of the morning. Some improvement expected
this afternoon and evening. Light winds through this taf period.

&&

.MARINE...
Issued at 238 AM EDT Sun Oct 30 2016

North flow will be a tad gusty due to overlake instability today,
but speeds will remain largely below advisory levels. Speeds also
diminish later today and especially tonight with high pressure
moving in overhead. Still looking at a significant increase in wind
speeds Monday into Tuesday morning. Neutral stability will bring
advisory level winds to most all areas, with gales certainly not out
of the question late Monday and Monday night.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

SHORT TERM...Dickson
LONG TERM...SWR
AVIATION...MSB
MARINE...Dickson
Hazardous weather outlook, Oct 30, 3:47 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
347 AM EDT SUN OCT 30 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-310800-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
347 AM EDT SUN OCT 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALE FORCE WINDS ARE POSSIBLE FOR MUCH OF NORTHERN LAKE MICHIGAN
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

SMD

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 3:45 PM EDTGale WarningAPX40 hr

Nearby

Gale Watches in Michigan, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.